MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a octaray mapping catheter and it was not flushing.It was reported that there was difficulty flushing the octaray mapping catheter prior to reinserting the catheter for the third time.The physician power flushed the catheter successfully, but when back on the pressure line the catheter was not flushing again.They exchanged the octaray mapping catheter to continue.There was no patient consequence.
 
Additional Manufacturer Narrative
On 19-jun-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a octaray mapping catheter and it was not flushing.It was reported that there was difficulty flushing the octaray mapping catheter prior to reinserting the catheter for the third time.The physician power flushed the catheter successfully, but when back on the pressure line the catheter was not flushing again.They exchanged the octaray mapping catheter to continue.There was no patient consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis of the returned sample revealed no damage or anomalies on the device.An irrigation test was performed and no issues were observed.The device was flushed, and no obstructed holes were observed during the test.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use (ifu) contain the following warnings and precautions: a compatible irrigation pump is recommended to ensure proper irrigation flow rate.Before use, verify that the irrigation ports are patent by infusing heparinized normal saline through the catheter and the irrigation tubing.Purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22131296
Report Number2029046-2025-01795
Device Sequence Number15314822
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)250301(17)280229(10)31585479L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31585479L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/19/2025
07/04/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date06/20/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSX FARAPULSE PFA SYSTEM
Patient SexUnknown